Arkansas, 2007Hail and Damaging Winds in Arkansas, May 15, 2007
May 15, 2007 · NWS SHV · 9 events in 6 counties and zones
Severe thunderstorms developed rapidly across the four state region on 05/15. A very unstable airmass was in place across the region ahead of a southward moving cold front and an associated upper level storm system.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- $36,000
- Crop damage
- None recorded
- Events
- 9
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Severe thunderstorms developed rapidly across the four state region on 05/15. A very unstable airmass was in place across the region ahead of a southward moving cold front and an associated upper level storm system. The storms produced widespread hail and wind damage across much of the region.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at May 15, 1:51 PM CST, 9 minutes earlier.
Area forecast discussion, May 15, 1:51 PM CST, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
251 PM CDT TUE MAY 15 2007
.DISCUSSION...
APPROACHING COLD FRONT HAS MOVED THRU CENTRAL OK. COOLER AIR
SITTING WELL BEHIND WIND SHIFT. THREE AREAS OF CONVECTION TO WATCH
THIS EVENING. WARM SECTOR HAS REALLY TAKEN OFF...ACROSS MUCH OF
NORTH LA...MAINLY SOUTH OF I-20. SEVERAL HAIL REPORTS HAVE BEEN
RECEIVED. TAIL END OF MCS MOVING ACROSS AR...EVOLVED INTO SCT AREA
TSTMS NOTRH OF I-30. FINALLY...CONVECTION ALWAYS POSSIBILITY ALONG
MAIN FRONT...WHICH IS REASON TO KEEP POPS GOING OVERNIGHT. WARM
SECTOR CONVECTION MORE DIURNAL SO EXPECT THIS AREA TO DECREASE
THIS EVENING. EXPECT AREA NORTH OF I-30 TO TRANSLATE EAST AND FILL
IN AS OUTFLOWS FROM NORTH LA...AND CENTRAL OK...LIKELY COLLIDE IN
THIS REGION...AND GOING LIKELY POPS ALONG LA/AR BORDER LATER
TONIGHT. WITH LACK OF DYNAMICS NOT GOING HIGHER THAN 60 PERCENT...
ALTHOUGH MODERATE DIRECTIONAL UPPER LEVEL DIVERGENCE MAY ENHANCE
HEAVY RAIN AND UPDRAFT POTENTIAL IN THE EVENING HOURS.
WNW UPPER FLOW SHOULD PUSH FRONT THRU AREA DURING DAY...LEAVE IN
SLIGHT CHANCE SOUTH BY WED AFTN...EXPECT A CLOUD SHIELD TO REMAIN
FOR AT LEAST A FEW HOURS FOLLOWING FRONTAL PASSAGE. DRIER AND
SEASONALLY COOLER CONDITIONS TO FOLLOW INTO THE WEEKEND. /VII/
&&
.AVIATION...
AFTERNOON SURFACE ANALYSIS HAS A COLD FRONT STRETCHING ALONG A
KJLN-KMLC-KGYI LINE AT MID-AFTERNOON...WITH SCATTERED TO NUMEROUS
SHRA/TSRA ALONG AND AHEAD OF THE FRONT. WITH THE ADDITION
OF FRONTAL FORCING...THE CONVECTION SHOULD NOT HAVE A PROBLEM
CONTINUING AFTER SUNSET. FOR THE 16/0000 UTC TAF PACKAGE...I EXPECT
MVFR FLIGHT CATEGORIES AT MOST TERMINALS DUE TO CIGS AND VSBYS.
POSSIBLE REDUCTIONS TO IFR ARE POSSIBLE...EXPECIALLY IN THE VICINITY
OF THE STRONGER STORMS. IT LOOKS LIKE THE COLD FRONT WILL MOVE EAST
OF OUR AREA WEDNESDAY MORNING...WITH A GRADUAL IMPROVEMENT OF FLIGHT
CATEGORIES EXPECTED THEREAFTER. /21/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 66 79 57 80 / 40 30 10 0
MLU 65 78 56 79 / 40 30 10 0
DEQ 59 79 51 79 / 50 10 10 0
TXK 63 78 55 79 / 40 20 10 0
ELD 63 77 53 79 / 40 20 10 0
TYR 64 79 57 80 / 40 30 10 0
GGG 64 79 56 79 / 40 30 10 0
LFK 66 82 58 80 / 40 30 20 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&
07/07
Hazardous weather outlook, May 15, 11:00 AM CST, 3 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT TUE MAY 15 2007
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-161100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT TUE MAY 15 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
SCATTERED SHOWERS AND THUNDERSTORMS WILL BE INCREASING AS THE
AFTERNOON PROGRESSES ACROSS THE FOUR STATE AREA AS A COLD FRONT
PUSHES INTO SOUTHEAST OKLAHOMA EARLY THIS EVENING. A FEW SEVERE
THUNDERSTORMS CAN NOT BE RULED OUT...WHICH MAY BE CAPABLE OF
PRODUCING A BRIEF PERIOD OF LARGE HAIL AND LOCALIZED DAMAGING WIND
GUSTS...ALONG WITH FREQUENT LIGHTNING AND BRIEF HEAVY RAINFALL.
HOWEVER...WIDESPREAD HAZARDOUS WEATHER IS NOT EXPECTED THIS
AFTERNOON OR TONIGHT.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
THE COLD FRONT WILL CONTINUE TO PUSH TO THE SOUTH OF THE FOUR STATE
AREA DURING EARLY TOMORROW. SCATTERED SHOWERS AND THUNDERSTORMS WILL
LIKELY PERSIST INTO THE EARLY MORNING...MAINLY SOUTH OF INTERSTATE
20...BEFORE MOVING TO THE SOUTHEAST OF THE FOUR STATE AREA.
THE ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...IS NOT EXPECTED THIS AFTERNOON OR TONIGHT.
VII
In the hours before
Local storm report, May 15, 10:56 AM CST, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1156 AM CDT TUE MAY 15 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1140 AM HAIL 8 S PROVENCAL 31.54N 93.20W
05/15/2007 E1.00 INCH NATCHITOCHES LA TRAINED SPOTTER
&&
03Local storm report, May 15, 1:23 PM CST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
223 PM CDT TUE MAY 15 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0110 PM TSTM WND DMG RUSTON 32.53N 92.64W
05/15/2007 LINCOLN LA NEWSPAPER
POWER LINES DOWN IN RUSTON
0110 PM LIGHTNING RUSTON 32.53N 92.64W
05/15/2007 LINCOLN LA NEWSPAPER
LIGHTNING STARTED A HOUSE FIRE IN RUSTON
0145 PM HAIL DOWNSVILLE 32.63N 92.41W
05/15/2007 E0.75 INCH LINCOLN LA PUBLIC
PENNY SIZE HAIL JUST WEST OF DOWNSVILLE. 50 MPH WINDS
ESTIMATED AS WELL.
&&
15Local storm report, May 15, 1:35 PM CST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
235 PM CDT TUE MAY 15 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM HAIL 5 SE GRAYSON 32.00N 92.05W
05/15/2007 E0.75 INCH CALDWELL LA TRAINED SPOTTER
0225 PM HAIL COLUMBIA 32.10N 92.08W
05/15/2007 E1.00 INCH CALDWELL LA EMERGENCY MNGR
0225 PM HAIL 3 W COUSHATTA 32.02N 93.39W
05/15/2007 E0.88 INCH RED RIVER LA EMERGENCY MNGR
0150 PM TSTM WND DMG MINDEN 32.62N 93.28W
05/15/2007 WEBSTER LA LAW ENFORCEMENT
POWER LINES BLOWN DOWN.
&&
MFLocal storm report, May 15, 1:44 PM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
244 PM CDT TUE MAY 15 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM TSTM WND DMG CLARKSVILLE 33.61N 95.06W
05/15/2007 RED RIVER TX LAW ENFORCEMENT
POWER LINES BLOWN DOWN.
&&
MFThunderstorm Wind, Little River
- When
- May 15, 2:00 PM CST
- Where
- Little River County, 5 mi N of Foreman
- Measured
- 53 kt (61 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Newspaper
- Coordinates
- 33.792, -94.400
Trees down and a barn destroyed along Hwy 41 north of Foreman.
Hail, Nevada
- When
- May 15, 2:55 PM CST
- Where
- Nevada County, 9 mi W of Rosston
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 33.580, -93.436
Hail, Lafayette
- When
- May 15, 3:10 PM CST
- Where
- Lafayette County, Lewisville
- Measured
- 0.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 33.350, -93.580
Thunderstorm Wind, Miller
- When
- May 15, 3:15 PM CST
- Where
- Miller County, Texarkana
- Measured
- 52 kt (60 mph) estimated gust
- Injuries
- 1 direct, 0 indirect
- Property damage
- $15,000
- Reported by
- Emergency Manager
- Coordinates
- 33.430, -94.050
A few trees were blown over including one on top of a car. The driver of the car received a cut on his forehead but he was treated at the scene. No other injuries were reported.
Thunderstorm Wind, Columbia
- When
- May 15, 3:37 PM CST
- Where
- Columbia County, Magnolia
- Measured
- 53 kt (61 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 33.270, -93.230
Trees downed across County Road 76.
Thunderstorm Wind, Columbia
- When
- May 15, 3:44 PM CST
- Where
- Columbia County, Waldo
- Measured
- 54 kt (62 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 33.350, -93.280
Trees and power lines were downed in town as well as across County Road 45.
Hail, Union
- When
- May 15, 4:15 PM CST
- Where
- Union County, 7 mi W of El Dorado
- Measured
- 0.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 33.200, -92.791
Thunderstorm Wind, Union
- When
- May 15, 4:15 PM CST
- Where
- Union County, 7 mi W of El Dorado
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 33.200, -92.791
Estimated wind gust from local law enforcement along US 82.
Thunderstorm Wind, Lafayette
- When
- May 15, 4:35 PM CST
- Where
- Lafayette County, 2 mi W of Bradley
- Measured
- 53 kt (61 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 33.100, -93.704
Trees were downed west of town along with the tin roof damage to some outbuildings.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Indiana, May 15, 20071 death · $175,000 · 61 kt wind · 15 events
- Hail and Damaging Winds in Michigan, May 15, 20071 injured · $1.7 million · 2.75 in hail · 83 events
- Tornado and Damaging Winds in Indiana, May 15, 2007$623,000 · EF0 · 27 events
- Wildfire in New Jersey, May 15 to 21, 20072 injured · $500,000 · 1 event
- Flash Flood and Hail in Arkansas, May 15, 2007$500,000 · 50 kt wind · 12 events
- Hail and Damaging Winds in Mississippi, May 15, 2007$271,000 · 1 in hail · 16 events
- Tornado and Hail in Ohio, May 15, 2007$131,000 · EF0 · 25 events
- Hail and Damaging Winds in Kentucky, May 15, 2007$134,000 · 56 kt wind · 20 events
- Hail and Damaging Winds in Michigan, May 15, 2007$230,000 · 1 in hail · 6 events
- Hail and Damaging Winds in Missouri, May 15, 2007$121,000 · 65 kt wind · 6 events
- Hail and Damaging Winds in Illinois, May 15, 20071 injured · $53,000 · 60 kt wind · 14 events
- Damaging Winds in Michigan, May 15, 2007$100,000 · 83 kt wind · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 27930, 27926, 27927, 27932, 27933, 27934, 27929, 27937, 27936.